Low-dose naltrexone (LDN) for ME/CFS
Royal Flash last edited by
@Daffy_Dave Did try LDN for a while about five years ago. Found some cognitive improvement early on but that was about it, was expensive and the GP wasn't keen on me using it because of the way it worked.
Have had some results with Plaquenil, Sertraline and Lyrica though.
@dejarik Can you tell me what side affects you had? I’m one week into taking LDN.
@Daffy_Dave I have tried LDN, I think I was on 9mg. I found improvement at first but it started to wane. My big breakthrough is spironolactone, I have had no pain since going on it.
@Looch In my diary I’ve got that I felt sick, had headaches, light sensitivity, stomach pain, restlessness and lower energy. I was taking another medication for some of it, though, so some may have been related to that; and it wasn’t my long term experience, just when increasing/decreasing. On another note, as a result of poor planning I went straight from 4mg to nothing; I felt terrible for about three weeks before starting to feel better.
@dejarik Thank you for checking that. I have just increased from 1.5mg to 3mg, 2 weeks on 3mg then up to 4.5mg. Felt better the first week but more tired this week, will give it a few months and see. As you said, there are so many other factors it is often difficult to tell. The Professor I saw said that 70% of his ME/CFS patients had improvement on it so we will see .
@sez I am really interested in spirinolactone and want to try it. In terms of LDN, it seems mainly to help with fibromyalgia? But maybe the research through Griffith Uni will find a way to use higher doses without causing too many side effects. It seems to act on the NK cells. Should we start a spironolactone thread?
Gigi McQueen last edited by
I found pretty much no benefit to taking LDN, tried it multiple times for up to five months at a time. That said I also didn’t find any particular negatives ! I think a little bit of disrupted sleep at the beginning.
I’ve been trying LDN for around six weeks now. I started with capsules from a compounding pharmacist that were 0.5mg, increased by 0.5mg every week to 1.5mg but the side effects at that point were horrid. Each bump up i have disturbed sleep patterns, nausea, migraines, just feeling “unwell” (more than usual lol). But the worst was the impact on my BP. I have hypertension that has only been under control for a few months, and so the massive spike in BP and HR (talking like 170/119 whilst lying still trying to sleep at night) was unsettling and unpleasant (most apparent at 1.5mg dose).
Have been switched to liquid form of LDN which is supposed to make it simpler to increase dose by smaller increments, but it doesn’t actually help that much (it’s 5mg per 1mL, which means 0.1mL is a 0.5mg dose, 0.15mL is a 0.6mg dose, and 0.2mL is a 1mg dose), it added one step in between 0.5 and 1 but even that is iffy as the dosing syringe doesn’t have a marker for 0.15mL!
Still struggling to get my BP back down to where it was as well as maintaining the 0.6mg dose of LDN. Going to give LDN three more months with more antihypertensive meds to see if it happens to have benefits that are worth it. Probably won’t find out til I stop, but then the BP effects will muddy the outcome anyway. Hmm.
Sorry long blurb and no clue! ><
@blanketfort I have been on LDN for about 8 weeks. Started on 1.5 mg, increased 2 weeks later to 3mg, then 4.5mg, which I have been on for about 2 weeks now and is my max dose. Same side affects as you- nausea, sleep disturbance, the “off” feeling, some headaches. No issues with BP but I don’t have any history either.
I haven’t noticed any significant improvement, I think my IBS may be slightly better, maybe the daily flare ups settle more quickly but I have also stopped working during this period so it’s hard to say if any improvement is from LDN or
less “load “.
Like you, I will persevere until I go back to the specialist in July. Good luck, I hope things settle down for you and you are able to feel some benefit, keep us posted
@Looch i'm relieved to hear the 'off' feeling isn't just me, I started wondering if I was just being a wuss, but it's definitely an adverse effect.
It's so hard to just change the dose of LDN and keep all other variables of life steady, which means it always feels like a guessing game as to whether it's helping or not.
I've dropped all the way down to 0.5mg (my starting point) again to try focus on getting BP under control before challenging it again. (sorry if i'm repeating myself, not got the hang of this forum format yet and i can never remember what the previous posts have said, I can't see them and write reply at the same time?).
Since the beginning of the year I doubled the magnesium I'm taking and am more consistently taking PEA, so I'm not sure if they are to thank for less muscle spasms and pain, or if it's partly LDN reducing pain too. Will wait and see what happens when I stop LDN I guess.